Alert archive / Oregon / Red Flag Warnings in 2020

Red Flag Warning 5, NWS Medford, OR

July 25, 20208 counties in Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this red flag warning at Jul 25, 2020, 2:20 PM PDT for 8 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at Jul 27, 2020, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2020, 2:20 PM PDT (21:20 UTC)
In effect from
Jul 27, 2020, 11:00 AM PDT
Expired
Jul 27, 2020, 8:48 PM PDT
In force
10 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Curry County, OR, Douglas County, OR, Harney County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR, Lane County, OR

The radar

The Medford radar (KMAX), 80 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2020-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2020-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1660 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WWUS86 KMFR 252120
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
220 PM PDT Sat Jul 25 2020

ORZ617-623-624-262200-
/O.UPG.KMFR.FW.A.0005.200727T1800Z-200728T0600Z/
/O.NEW.KMFR.FW.W.0005.200727T1800Z-200728T0600Z/
/O.NEW.KMFR.FW.A.0006.200728T1800Z-200729T0600Z/
Umpqua National Forest-Southern Oregon Cascades-
Klamath Basin and the Fremont-Winema National Forest-
220 PM PDT Sat Jul 25 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY FOR
   ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 617...
   623...AND 624...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH 
   TUESDAY EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE 
   WEATHER ZONES 617...623 AND 624...

The National Weather Service in Medford has issued a Red Flag
Warning...which is in effect from 11 AM to 11 PM PDT Monday. A
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Tuesday morning through Tuesday evening. The
Fire Weather Watch is no longer in effect.

* Impacts: Lightning and high fire danger will likely result in new
  fire starts. Gusty thunderstorm winds could contribute to fire 
  spread. Despite rainfall, initial attack resources could be 
  overwhelmed and holdover fires are possible.

* Affected area: 
  In South Central OR Fire Zone....624.
  In Southwest OR Fire Zones...617...623.

* Thunderstorms: Isolated to scattered thunderstorms are expected
  over the area, mostly in the afternoon and evening.

* View the hazard area in detail at:
  https://www.wrh.noaa.gov/mfr/HAZARD

Precautionary/preparedness actions...

Abundant lightning on existing very dry fuels could cause numerous
new fire ignitions. Gusty and erratic outflow winds could also
create extreme fire growth potential.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.

&&

$$

CAZ280-281-284-285-ORZ620>622-262200-
/O.UPG.KMFR.FW.A.0005.200727T1800Z-200728T0600Z/
/O.NEW.KMFR.FW.W.0005.200727T1800Z-200728T0600Z/
Western Klamath National Forest-
Central Siskiyou County Including Shasta Valley-
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-Modoc County Except for the Surprise Valley-
Western Rogue Basin including the Illinois Valley-
Siskiyou Mountains-Eastern Rogue Valley-
220 PM PDT Sat Jul 25 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY FOR
   ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 280...
   281...284...285...620...621 AND 622...

The National Weather Service in Medford has issued a Red Flag
Warning...which is in effect from 11 AM to 11 PM PDT Monday. The
Fire Weather Watch is no longer in effect.

* Impacts: Lightning and high fire danger will likely result in new
  fire starts. Gusty thunderstorm winds could contribute to fire 
  spread. Despite rainfall, initial attack resources could be 
  overwhelmed and holdover fires are possible.

* Affected area: 
  In Northern CA Fire Zones...280...281...284...285.
  In Southwest OR Fire Zones...620...621...622.

* Thunderstorms: Isolated to scattered thunderstorms are expected
  over the area, mostly in the afternoon and evening.

* View the hazard area in detail at:
  https://www.wrh.noaa.gov/mfr/HAZARD

Precautionary/preparedness actions...

Abundant lightning on existing very dry fuels could cause numerous
new fire ignitions. Gusty and erratic outflow winds could also 
create extreme fire growth potential.

&&

$$

ORZ625-262200-
/O.NEW.KMFR.FW.A.0006.200728T1800Z-200729T0600Z/
South Central Oregon Desert including the BLM Land in Eastern Lake
and Western Harney Counties-
220 PM PDT Sat Jul 25 2020

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
   TUESDAY EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE
   WEATHER ZONE 625...

The National Weather Service in Medford has issued a Fire Weather
Watch...which is in effect from Tuesday morning through Tuesday
evening.

* Impacts: Lightning and high fire danger will likely result in new
  fire starts. Gusty thunderstorm winds could contribute to fire 
  spread. Despite rainfall, initial attack resources could be 
  overwhelmed and holdover fires are possible.

* Affected area: 
  In South Central OR...Fire Weather Zone 625 (northwest portion)

* Thunderstorms: Isolated to scattered thunderstorms are expected
  over the area, mostly in the afternoon and evening.

* View the hazard area in detail at:
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.

&&

$$

Visit us at www.weather.gov/Medford
3 follow-up statements
635 
WWUS86 KMFR 262120
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
220 PM PDT Sun Jul 26 2020

ORZ617-623-272200-
/O.CAN.KMFR.FW.A.0006.200728T1800Z-200729T0600Z/
/O.CON.KMFR.FW.W.0005.200727T1800Z-200728T0600Z/
Umpqua National Forest-Southern Oregon Cascades-
220 PM PDT Sun Jul 26 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
   MONDAY FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER 
   ZONES 617 AND 623...
...FIRE WEATHER WATCH IS CANCELLED FOR ABUNDANT LIGHTNING ON
   DRY FUELS FOR FIRE WEATHER ZONES 617 AND 623...

The National Weather Service in Medford has cancelled the Fire
Weather Watch.

* Impacts: Lightning and high fire danger will likely result in new
  fire starts. Gusty thunderstorm winds could contribute to fire 
  spread. Despite rainfall, initial attack resources could be 
  overwhelmed and holdover fires are possible.

* Affected area: 
  In Southwest OR...Fire Weather Zones 617 and 623.

* Thunderstorms: Isolated to scattered thunderstorms are expected
  over the area Monday, mostly in the afternoon and evening. Only
  isolated thunderstorms are expected Tuesday. 

* View the hazard area in detail at:
  https://www.wrh.noaa.gov/mfr/HAZARD

Precautionary/preparedness actions...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create
extreme fire growth potential.&&

$$

ORZ625-272200-
/O.EXA.KMFR.FW.W.0005.200727T1800Z-200728T0600Z/
/O.CON.KMFR.FW.A.0006.200728T1800Z-200729T0600Z/
South Central Oregon Desert including the BLM Land in Eastern Lake
and Western Harney Counties-
220 PM PDT Sun Jul 26 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY FOR
   ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONE 625...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
   THROUGH TUESDAY EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR
   FIRE WEATHER ZONE 625...

The National Weather Service in Medford has issued a Red Flag
Warning...which is in effect from 11 AM to 11 PM PDT Monday.

* Impacts: Lightning and high fire danger will likely result in new
  fire starts. Gusty thunderstorm winds could contribute to fire 
  spread. Despite rainfall, initial attack resources could be 
  overwhelmed and holdover fires are possible.

* Affected area: 
  In South Central OR...Fire Weather Zone 625.

* Thunderstorms: Isolated to scattered thunderstorms are expected
  over the area Monday, mostly in the afternoon and evening.
  Scattered thunderstorms are possible Tuesday afternoon and
  evening.

* View the hazard area in detail at:
 https://www.wrh.noaa.gov/mfr/HAZARD

Precautionary/preparedness actions...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create
extreme fire growth potential.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.

&&

$$

ORZ624-272200-
/O.CON.KMFR.FW.W.0005.200727T1800Z-200728T0600Z/
/O.CON.KMFR.FW.A.0006.200728T1800Z-200729T0600Z/
Klamath Basin and the Fremont-Winema National Forest-
220 PM PDT Sun Jul 26 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
   MONDAY FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER
   ZONE 624... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING 
   THROUGH TUESDAY EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS 
   FOR FIRE WEATHER ZONE 624...

* Impacts: Lightning and high fire danger will likely result in new
  fire starts. Gusty thunderstorm winds could contribute to fire 
  spread. Despite rainfall, initial attack resources could be 
  overwhelmed and holdover fires are possible.

* Affected area: 
  In South Central OR...Fire Weather Zone 624.

* Thunderstorms: Isolated to scattered thunderstorms are expected
  over the area Monday, mostly in the afternoon and evening. 
  Scattered thunderstorms are possible Tuesday afternoon and
  evening.

* View the hazard area in detail at:
  https://www.wrh.noaa.gov/mfr/HAZARD

Precautionary/preparedness actions...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create
extreme fire growth potential.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.

$$

CAZ280-281-284-285-ORZ620>622-272200-
/O.CON.KMFR.FW.W.0005.200727T1800Z-200728T0600Z/
Western Klamath National Forest-
Central Siskiyou County Including Shasta Valley-
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-Modoc County Except for the Surprise Valley-
Western Rogue Basin including the Illinois Valley-
Siskiyou Mountains-Eastern Rogue Valley-
220 PM PDT Sun Jul 26 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
   MONDAY FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER
   ZONES 280...281...284...285...620...621 AND 622...

* Impacts: Lightning and high fire danger will likely result in new
  fire starts. Gusty thunderstorm winds could contribute to fire 
  spread. Despite rainfall, initial attack resources could be 
  overwhelmed and holdover fires are possible.

* Affected area: 
  In Northern CA Fire Zones...280...281...284...285.
  In Southwest OR Fire Zones...620...621...622.

* Thunderstorms: Isolated to scattered thunderstorms are expected
  over the area, mostly in the afternoon and evening.

* View the hazard area in detail at:
  https://www.wrh.noaa.gov/mfr/HAZARD

Precautionary/preparedness actions...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create
extreme fire growth potential.

$$

Visit us at www.weather.gov/Medford
610 
WWUS86 KMFR 272120
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
220 PM PDT Mon Jul 27 2020

ORZ624-625-282200-
/O.UPG.KMFR.FW.A.0006.200728T1800Z-200729T0600Z/
/O.NEW.KMFR.FW.W.0006.200728T1800Z-200729T0600Z/
/O.CON.KMFR.FW.W.0005.000000T0000Z-200728T0600Z/
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern Lake
and Western Harney Counties-
220 PM PDT Mon Jul 27 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING
   FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 624 
   AND 625...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY FOR 
   ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 624 AND 
   625...

The National Weather Service in Medford has issued a Red Flag
Warning...which is in effect from 11 AM to 11 PM PDT Tuesday. The
Fire Weather Watch is no longer in effect.

* Impacts: Lightning and high fire danger will likely result in new
  fire starts. Gusty thunderstorm winds could contribute to fire 
  spread. Despite rainfall, initial attack resources could be 
  overwhelmed and holdover fires are possible.

* Affected area: 
  In South Central OR...Fire Weather Zones 624 and 625.

* Thunderstorms: Isolated to scattered thunderstorms are expected
  over the area this afternoon and evening, and again Tuesday 
  afternoon and evening.

* View the hazard area in detail at:
  https://www.wrh.noaa.gov/mfr/HAZARD

Precautionary/preparedness actions...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create
extreme fire growth potential.

&&

$$

CAZ280-281-284-285-ORZ617-620>623-280600-
/O.CON.KMFR.FW.W.0005.000000T0000Z-200728T0600Z/
Western Klamath National Forest-
Central Siskiyou County Including Shasta Valley-
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-Modoc County Except for the Surprise Valley-
Umpqua National Forest-
Western Rogue Basin including the Illinois Valley-
Siskiyou Mountains-Eastern Rogue Valley-Southern Oregon Cascades-
220 PM PDT Mon Jul 27 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING
   FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES
   280...281...284...285...617...620...621...622 AND 623...

* Impacts: Lightning and high fire danger will likely result in new
  fire starts. Gusty thunderstorm winds could contribute to fire 
  spread. Despite rainfall, initial attack resources could be 
  overwhelmed and holdover fires are possible.

* Affected area: 
  In Northern CA Fire Zones...280...281...284...285.
  In Southwest OR Fire Zones...617...620...621...622...623.

* Thunderstorms: Isolated to scattered thunderstorms are expected
  over the area this afternoon and evening. Only isolated 
  thunderstorms are expected Tuesday.

* View the hazard area in detail at:
  https://www.wrh.noaa.gov/mfr/HAZARD

Precautionary/preparedness actions...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create
extreme fire growth potential.

&&

$$

Visit us at www.weather.gov/Medford
129 
WWUS86 KMFR 280348
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
848 PM PDT Mon Jul 27 2020

ORZ624-625-282230-
/O.CAN.KMFR.FW.W.0005.000000T0000Z-200728T0600Z/
/O.EXT.KMFR.FW.W.0006.200728T2100Z-200729T0300Z/
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern Lake
and Western Harney Counties-
848 PM PDT Mon Jul 27 2020

...RED FLAG WARNING NOW IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY
FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 624 AND
625...
...RED FLAG WARNING FOR THE REMAINDER OF THIS EVENING IS CANCELLED
FOR FIRE WEATHER ZONES 624 AND 625...

The National Weather Service in Medford has cancelled the Red Flag
Warning.

* Impacts: Lightning and high fire danger will likely result in new
  fire starts. Gusty thunderstorm winds could contribute to fire 
  spread. Despite rainfall, initial attack resources could be 
  overwhelmed and holdover fires are possible.

* Affected area: 
  In South Central OR...Fire Weather Zones 624 and 625.

* Thunderstorms: Isolated to scattered thunderstorms are expected
  over the area again Tuesday afternoon and evening with a majority
  of activity east and northeastward from Summer Lake and Paisley. 

* View the hazard area in detail at:
https://www.wrh.noaa.gov/mfr/HAZARD

Precautionary/preparedness actions...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create
extreme fire growth potential.

&&

$$

CAZ280-281-284-285-ORZ617-620>623-280500-
/O.CAN.KMFR.FW.W.0005.000000T0000Z-200728T0600Z/
Western Klamath National Forest-
Central Siskiyou County Including Shasta Valley-
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-Modoc County Except for the Surprise Valley-
Umpqua National Forest-
Western Rogue Basin including the Illinois Valley-
Siskiyou Mountains-Eastern Rogue Valley-Southern Oregon Cascades-
848 PM PDT Mon Jul 27 2020

...RED FLAG WARNING IS CANCELLED FOR ABUNDANT LIGHTNING ON DRY
FUELS FOR FIRE WEATHER ZONES 280...281...284...285...617...620...
621...622 AND 623...

The National Weather Service in Medford has cancelled the Red Flag
Warning.

$$
DW

Visit us at www.weather.gov/Medford

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 25, 9:28 AM PDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jul 25, 9:28 AM PDT, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Medford OR
928 AM PDT Sat Jul 25 2020

.DISCUSSION...No changes needed for the next 24 hours. However,
extended models are bringing a notable trof of low pressure in
the Pacific NW late Thursday into Friday. Our current extended
forecast does not reflect the strength of this trof so will be
closely analyzing the data this morning and making decisions on
how it may affect the Thursday/Friday forecast for the afternoon
forecast package.  -Sargeant

&&

.AVIATION...For the 25/12Z TAF Cycle...Along the coast and just
offshore, VFR conditions will continue into morning. Winds have
diminished, but will increase again late Saturday morning with gusts
up to 35 kts possible Saturday afternoon.

Elsewhere, VFR conditions are expected through the TAF period with
gusty winds increasing again in the afternoon at Roseburg. Breezy
winds are also possible at Medford and Klamath Falls, but they
should not be s strong as they were Friday afternoon/evening.

The main concern will be smoke and haze reducing visibilities for
most of Modoc County and possibly southern Lake County due to
several wildfires in this area. -Miles

&&

.MARINE...Updated 830 AM PDT Saturday 25 July 2020...A thermal
trough near the coast will weaken and move inland Sunday. Until
then, strong north winds and choppy steep to very steep seas will
persist over the area. There will be gale force winds offshore south
of Cape Sebastian and very hazardous seas over most areas south of
Cape Blanco.

Seas could get as high as 10 to 13 feet beyond 10 nm away from
shore, but steep waves around 6 to 8 feet will still impact
locations closer to shore around the Brookings area as well as areas
north of Gold Beach.

Winds and seas will diminish from Sunday on, but seas will remain
steep over most areas north of Cape Blanco into Monday morning and
areas south of Cape Blanco through Tuesday night.

&&

.PREV DISCUSSION... /Issued 419 AM PDT Sat Jul 25 2020/

DISCUSSION...A warming trend leads to an active pattern into
Monday. An upper trough with a closed low on the southern
California coast brings southerly flow into the region, with
increasing low level moisture feeding into the area. Increasing
850 MB temperatures will bring a roughly 4 to 6 degree warm up
from yesterday today, but with a roughly 7 degree C increase in
850 MB into Sunday, the temperature increase will be more
dramatic with high in the triple digits in almost all west side
valleys.

As we head into Sunday, along with the increasing low level
temperatures and moisture, temperatures aloft will cool, with 500
MB temps over Medford dropping from -7C to almost -10C. Some
cumulus development is expected today, but with low mid level
moisture today's convection should result only in feeding
moisture from low levels into the dry mid levels to prime the pump
for Sunday's convection, and then Monday's Thunderstorm outbreak.

With the continued warm and moist low levels combining with
decreasing temperatures aloft, the air mass will become
increasingly unstable Sunday into Monday. Sunday will see marginal
to low instability and should see only isolated thunderstorms.
With weak steering winds, these thunderstorms should mostly latch
onto higher terrain Sunday. Heading into Monday 500 MB
temperatures continue to lower slightly, while moist warm air
continues to feed into the region.

Sunday night will see a brief period of 850 to 700 mb winds
shifting to the east, bringing the area of instability to the west
of the Cascades, and the instablity will increase Monday with the
increased mid level moisture. MU capes from the GFS approach 1000
J/kg in parts of the forecast area. All of these ingredients
should combine to bring scattered thunderstorm to much the the
region, and with a vort lobe moving through the region late
evening combining with lingering elevated instablity,
thunderstorms could last overnight Monday, especially from the
Cascades eastward. Sven

AVIATION...For the 25/12Z TAF Cycle...Along the coast and just
offshore, VFR conditions will continue into morning. Winds have
diminished, but will increase again late Saturday morning with gusts
up to 35 kts possible Saturday afternoon.

Elsewhere, VFR conditions are expected through the TAF period with
gusty winds increasing again in the afternoon at Roseburg. Breezy
winds are also possible at Medford and Klamath Falls, but they
should not be s strong as they were Friday afternoon/evening.

The main concern will be smoke and haze reducing visibilities for
most of Modoc County and possibly southern Lake County due to
several wildfires in this area. -Miles

MARINE...Updated 130 AM PDT Friday 24 July 2020...A thermal
trough near the coast will strengthen today, then weaken and move
inland Sunday. This will bring strong north winds and choppy steep
to very steep seas to the area, especially south of Cape Blanco.

Gales and hazardous seas are expected south of Gold Beach beyond 7
nm from shore. Seas will also become high and very steep as wind
waves increase tonight into Saturday and could get as high as 10 to
13 feet beyond 10 nm away from shore, but steep waves around 6 to 8
feet will still impact locations closer to shore around the
Brookings area as well as areas north of Gold Beach.

Winds and seas will diminish Sunday into Monday, but seas will
remain steep over most of the area with areas of very steep seas
south of Cape Blanco.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Monday morning through Monday evening
     for ORZ617-620>624.
     Heat Advisory from 10 AM Sunday to 8 PM PDT Monday for
     ORZ023>028.

CA...Fire Weather Watch from Monday morning through Monday evening
     for CAZ280-281-284-285.
     Heat Advisory from 10 AM Sunday to 8 PM PDT Monday for
     CAZ080>083-085.

Pacific Coastal Waters...Small Craft Advisory until 5 PM PDT Sunday for
     PZZ350-356-370-376.
     Gale Warning until 11 PM PDT this evening for PZZ356-376.
     Hazardous Seas Warning until 5 PM PDT Sunday for PZZ376.

KRS/KRS/BMS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:20 PM PDTFire Weather WatchMFRDouglas, Harney, Jackson, Klamath, Lake, Lane48 hr

Nearby

Red Flag Warnings in Oregon, 2020Red Flag Warnings in California, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.